It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Seizure attack from Accutane

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-11-2003, 10:13 PM   #1
    Bruce007
    Junior Member
    (male)
     
    Bruce007's Avatar
     
    Join Date: Dec 2003
    Location: ca
    Posts: 19
    Bruce007 HB User
    Lightbulb Seizure attack from Accutane

    I am male and have been an acne sufferer since my teenage to young adulthood and would greatly appreciate anyone's advice to help me clear my breakouts...

    I first visited my dermatologist and he prescribed me doxycycline.. It helped a little for about 2 months.. then i guess i got immune to it...

    I heard about accutane and asked him to prescribe it to me.. .I took it for about 2 months twice a day about 40 mg. About the second month and a half I suffered from a seizure.. The first time in my life... doctors asked if i was taking medication I said accutane and they said that the drug has had some side effects of causing seizures.. (even one of the nurses in the emergency room told me that her nephew suffered from it as well..)

    So obviously, I stopped. Went to my dermatologist again told him what happened he prescribed me Erthromycin and retin-a micro. I took the medication and it cleared up my skin a lot. I was taking it for six months until it got finished.. and my problem: I didnt have any more health insurance so i figured i am better now and didnt need to see a dermatologist...

    I was wrong.. My face started breaking out again.. And so I went to a new dermatologist paying an arm and leg for each visit. Even my prescriptions cost me about $300.00 . She prescribed me Sprio (aldactone) and azelex, although I told her that Erthromycin worked good on me... She wanted to try a new approach

    I am on about a month and a half month of Spiro.. It appears that it has made my face worse.. I broke out more and see some scaring and spots.. I am very frusturated and tired. I ask my derm if this is natural she says give it about a couple of more weeks.. which i doubt..

    I wash my face regularly and eat sensible meals ... I used to work out a good amount, though I broke my wrist so I really cant hit the gym at the moment. Can anyone tell me if spiro is supposed to do this to me?? Or what other regimens I can use?

    Also another q? Does marijuana cause acne...? I used to smoke a long while ago and then stopped and I just recently did it again for about a couple of weeks and then stopped again.

     
    Sponsors Lightbulb
       
    Old 12-12-2003, 11:27 AM   #2
    funkfliggity
    Junior Member
     
    funkfliggity's Avatar
     
    Join Date: Nov 2003
    Posts: 19
    funkfliggity HB User
    Re: Seizure attack from Accutane

    sure you stopped.

     
    Old 12-14-2003, 12:10 AM   #3
    Bruce007
    Junior Member
    (male)
     
    Bruce007's Avatar
     
    Join Date: Dec 2003
    Location: ca
    Posts: 19
    Bruce007 HB User
    Exclamation Re: Seizure attack from Accutane

    Im on Spiro for about a month and a half now... still no dramatic results, though my sexual activities are much less now.... lol After sex, I couldnt get it back up again for round 2......Im probably goin impotent already...

    Did spiro cause initial breakouts for anyone??

    and

    From my history of medications, does anyone have any opinions of any links or patterns about my breakouts.... cause I am really confused.....

    I would appreciate your responses ...

    Bruce

     
    Old 12-14-2003, 05:22 PM   #4
    mossimo
    Junior Member
     
    mossimo's Avatar
     
    Join Date: Oct 2003
    Posts: 45
    mossimo HB User
    Re: Seizure attack from Accutane

    I have heard a lot about the negatives of accutane, but this is the first time I heard of someone having a seizure. Do you mind me asking how many mgs you were taking???

     
    Old 12-15-2003, 01:45 AM   #5
    Bruce007
    Junior Member
    (male)
     
    Bruce007's Avatar
     
    Join Date: Dec 2003
    Location: ca
    Posts: 19
    Bruce007 HB User
    Re: Seizure attack from Accutane

    Quote:
    Originally Posted by mossimo
    I have heard a lot about the negatives of accutane, but this is the first time I heard of someone having a seizure. Do you mind me asking how many mgs you were taking???

    i was taking 40 mg twice a day... total of 80 mg per day...I dont know why sooo much.. when i told other ppl they were shocked...

    So if anyone gets large doses, have your doctor think twice...

    also...........
    When taking accutane make sure you drink lots of water and eat sensible meals.. dont take the pills on an empty stomach..

     
    Old 12-15-2003, 10:47 AM   #6
    mossimo
    Junior Member
     
    mossimo's Avatar
     
    Join Date: Oct 2003
    Posts: 45
    mossimo HB User
    Re: Seizure attack from Accutane

    [QUOTE=Bruce007]i was taking 40 mg twice a day... total of 80 mg per day...I dont know why sooo much.. when i told other ppl they were shocked...
    QUOTE]

    Oh my god yea!!! That's insane! I have been on accutane for 6 mos and just moved up to 60mgs a day! Starting out on such a high dose is so incredibly dangerous. I hope your not seeing this derm anymore.. apparently he doesn't seem to know what he's doing. It's doctors like this that result in people having permanent problems from accutane.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    panic attack nocturnal vs seizure????? chis Epilepsy 4 09-25-2008 10:58 AM
    well neuro dr is going to start me on seizure meds .appt is jan 8th . vickie45 Epilepsy 8 12-23-2007 05:30 PM
    just wondering if anyone here has ever had a seizure or passingout spell from panic?? vickie45 Anxiety 1 12-13-2007 12:17 PM
    what is the difference between a panic attack and a seizure?? vickie45 Panic Disorders 5 12-01-2007 07:22 AM
    is this a seizure? TIA? panic? portage Brain & Nervous System Disorders 3 06-09-2005 05:36 PM
    IS this a panic attack!? seizure? or, or, or.. portage Anxiety 3 06-09-2005 01:14 PM
    How diff is panic attacks & a seizure? sahaira Anxiety 6 04-12-2005 10:01 PM
    Panic, seizure, just weird? confusedbody Epilepsy 4 11-01-2004 08:59 AM
    Panic attack vs. Seizure jgurl1976 Bipolar Disorder 9 12-11-2003 11:24 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:29 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!